Erin’s Story – Levaquin Poisoning

FQwall Erin

Erin Wilson
May 5, 2004. I was having dinner at Le Cirque at the Belaggio Hotel in
Las Vegas. It was my wedding anniversary and I was in one of the finest
restaurants in town. I had a $58.00 steak and payed the price for 6
years. Eight hours later I was rushed by the hotel security to a cab
because they didn’t think an ambulance would get there in time to save
me. The description of what Ecoli is like is too gruesome to share. I
was taken to the ER and shot up with Levaquin. The E-coli nightmare
stopped. I was to take 500 mg twice a day for 7 days. OK, I can do that,
not a problem. I slept for 4 days straight in a hotel room and boarded a
plane and went home where I was kept on Levaquin for a total of 14 days.
I could not get out of bed for 2 months. No one even recognized me
because I looked so deathly. I was sure it was the E-cloi. I struggled
with the diarrhea and cramping,the rashes, the memory loss, sore body
and broken mind. Surely it was the E-coli. Then the eight month came. It
began with itching and my lips and eyes swelling shut. Well, I do have
allergies so maybe that’s it. I began to have severe reactions to every
food I ate so I became very selective. As my food choices narrowed my
diet adjusted and i eliminated almost everything. Doctors had no idea
what this was an kept giving me cortisone shots and telling me to take
Advil for pain. They knew as much about Levaquin as I did. I had
developed full blown angioedema, a severe, and can be life threatening
condition, that makes everything from the neck up swell so badly that
the windpipe can swell shut. I couldn’t go anywhere. I needed to be
within 15 minutes range of a hospital at all times. I was down to being
able to eat rice , milk products, apples and green vegatables. I did this
for 6 years. No meat, a very hard task for a carnivore like me. I WAS
lucky enough to have a good marriage and a husband who watched me go
through all of this in disbelief and give me complete support.

“This too shall pass”. I lived by this for 6 years. And then, without any
sign it was going to happen, it did pass. The constant eternal burning of
my neck and face and the looming threat of the angioedema causing
anaphylasis quietly came to an end. Relief at last. Three months later I
ended up in the ER with a nasty case of cellulitis. I have run out of
standard antibiotics due to severe allergic reactions and so Levaquin,
once again was the drug of last resort. After my very verbal protest as
to how horrible my last round of Levaquin was the ER Dr. actually told me
that it was this or nothing at all. OK???? It was actually the only drug
that could get me out of there with a pill rather than an IV administered
drug that had to be done once a day for 4 days as an out patient. Cost is
everything here. With the thought of loosing my leg looming, I said OK,
maybe this time it will be better. ” I could not have been more wrong.
I took one pill and immediately checked out mentally. I have very few
recollections of the 7 days of 500 mg once a day. All I knew was that I
was determined to finish this pill and go on with my life. My symptoms on
the medication ranged from extreme nightmares, inability to sleep,anxiety
attacks, missing time, delerium, fever for 2 hours after I took the pill,
then dropped to 96.2 degrees and I was unable to get my body temp up,
frozen to the core, inability to empty my bladder, itching, tinitus, hair
falling out, burning skin, irregular heartbeats, shaking so bad that I
could barely feed myself, semi-hysteria, depression, suicidal thoughts,
my skin literally hung from my bones, lost 15 pounds (not in a pretty
way) my vision was gone almost overnight. I now have to wear glasses
because my vision was so damaged I struggled to see my own hand in front
of me. My bones hurt. My tendons snapped. My body ached. My joints
swelled. A week after I stopped the meds, I suffered a severe tendon pull
from opening a bottle of water. The same arm had tendionitis of the
shoulder and felt like it would fall out of the socket. I could not
extend my arm for 3 months. It burned like fire from the pull and my
elbow filled with blood. My thyroid pill was blocked by the medication
so all of my hypothyroid symptoms returned on top of the medication
symptoms. The first two month after the discontinuation of the drug was
hell, really hell. My blood pressure was so high it terrified my doctor.
I was a stroke just waiting to happen.

It took me four months to regain my memory. I still remember very little
of the floxing week. I do remember freaking out over the periods of
missing time. I did tell every one around me that I was having dark
thoughts and voices telling me to kill myself. Fortunately, no matter how
out of my mind I am, I know in my soul that God determines my check out
time , not me.

It has been 8 months since the cellulitis. Here’s the good news. The
first time I was poisoned I knew nothing. I did everything wrong and
allowed Drs to do everything wrong to me. The first time I was given 3
cortisone shots for the rashes and told to take Advil for the pain. A
more appropriate recommendation would have been to dowse myself in
gasoline and have a cigarette.

Here is what has gotten me recovering faster than the first floxing.

No Nsaids, no cortisone, no drugs.

The digestive issues for me have been resolved very quickly with Greek
yogurt. Not commercial yogurt (Activia, Yoplait) but real Greek yogurt
made only with milk. The two brands I use are Chobani and Voskos. Sugar
and corn syrup taste delicious but are not good for the digestive tract.
Floxies need good bacteria to stop the diarrhea/constipation cycle. My
first floxing I experienced very severe, long lasting digestive problems.
This go round I was eating 3 yogurts a day for the good bacteria and it
was virtually eliminated.

Bluebonnet Whey Protein Isolate ( wwwbluebonnetnutrition.com ) High in
protein to rebuild the damaged tendons, muscles and connective tissue. It
has calcium and magnesium that is easily digestible because of it’s
powder form and amino acids that help your central nervous and peripheral
nervous system recover.

Benadryl helped the severe shaking (central nervous system damage) and
helped me sleep. I tried this at night because Benadryl has proven
helpful to Parkinsons patients for the shaking experienced by this
disease. One pill a night and my uncontrollable severe shaking resolved
in a month and I discontinued its use.

Do not eat commercial meat. Find a source for meat that has no
antibiotics. All commercially processed meat has been given a dose of
these drugs before they are released for slaughter as a preventative for
illness. All the meat we buy at the grocery store has been floxed 3 days
before market. This is why I developed a severe allergy to meat, I was
being given a small dose of antibiotics every time I ate meat. In
California, Foster Farms chicken is antibiotic free and my grocery
carries a small amount of antibiotic free beef. This is an example of a
small cattle ranch who sells and ships their beefwww.alderspring.com/
(copy and paste).
Ask your local grocery store if they carry antibiotic free beef. Organic
means nothing in this case, antibiotic free is what is needed.

NO tap water. Even filtered water has the antibiotic residue that remains
in water after processing. I only drink Crystal Geyser because it comes
from a mountain spring vs Aquafina which is filtered Los Angelas tap
water. Also, tap water is full of chlorine and chlorine is very bad for
the digestive tract.

I have found that there is no miracle, no pill, and no cure. Keeping a
close watch on my body and writing down progress and set backs gives me a
logical pattern of what works and what does not.

I am nobody special. I am a 47 year old woman who refuses to sit down and
shut up. If you are reading this, we are in the same boat. I read so much
online about people who are angry, outraged, desperate and at the end of
their rope. I cry when I read about a young person struck down by this
for something as simple as a bladder or sinus infection. This is what I
ask of you as the reader. Take your anger, frustration, outrage and
feelings of helplessness and become an advocate for others like you. Help
others who are in this boat with us. Blog, use Facebook , register online
with groups of others. Don’t waste you time bitching about it. Yes big
pharma is corrupt. Yes, this IS actually a drug of last resort and
should have never been given to you. It is horrible and your recovery
will probably be one of the hardest things you do in your lifetime. Pray
for the strength to accept the things you can not change and the strength
to change the things you can.

Feel free to contact me with questions about what worked for me. I drop
everything to help a fellow floxie.

Very Best Regards,
Erin Wilson

One thought on “Erin’s Story – Levaquin Poisoning

  1. Hi Erin
    I would
    Love to talk to you. I have had a Cipro floxing recently
    You seem like a fighter
    I need that support
    How can I get in touch with you?
    Chris
    41 female wife and mom of (3)

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s